Hail, Lincoln
- When
- February 21, 9:50 AM CST to 9:52 AM CST
- Where
- Lincoln County, Fayetteville
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.150, -86.583
Penny size hail reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Feb 21, 2:45 AM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 245 AM CST SUN FEB 21 2005 .DISCUSSION... EARLY MORNING SFC ANALYSIS SHOWING WARM FRONTAL FEATURE EXTENDING FROM WESTERN TN NEAR MKL SOUTHEASTWARD TO NEAR MSL AND DOWN I-65 THROUGH AL. TEMPS/DPS IN THE LOW TO MID 60S ON WARM SIDE OF FRONT AND IN THE LOWER 50S ON COOL SIDE. WV IMAGERY SHOWING WEAK S/WV NOW MOVING ACROSS WEST TN/SW KY AIDING IN ADDITIONAL DEVELOPMENT OF SHRA/TSRA ACTIVITY ESPECIALLY NW OF THE AREA WHERE MORE INSTABILITY IS PRESENT. BUT...STILL SCATTERED ACTIVITY CONTINUES TO MOVE ACROSS THE FA. WARM SECTOR AIRMASS SHOULD MOVE INTO MOST OF THE FA DURING THE MORNING HOURS TODAY. AS S/WV SKIRTS BY JUST TO THE NORTH OF THE AREA THIS MORNING EXPECT SHRAS/TSRAS TO CONTINUE TO DEVELOP/MOVE ACROSS THE AREA. MAY SEE A BREAK IN OVERALL ACTIVITY DURING THE LATE MORNING/EARLY AFTERNOON WITH LACK OF LOW LEVEL CONVERGENCE AT THAT TIME AND NOT MUCH UPPER SUPPORT. TEMPS WILL BE QUITE A CHALLENGE TODAY BUT WITH MOST OF THE AREA COVERED IN LOW CLOUD COVER WILL GO ON THE CONSERVATIVE SIDE...MID 60S FOR HIGHS...BUT IF WE DO MANAGE A FEW PEAKS OF SUN NEAR 70 NOT OUT OF THE QUESTION. BY LATE IN THE DAY COLD FRONT NOW LOCATED NEAR THE OH RIVER WILL CONTINUE TO INCH SLOWLY SOUTHWARD AS NEXT S/WV MOVES OUT OF THE OZARKS INTO THE LOWER OH VALLEY. WHILE BEST CONVERGENCE AND DYNAMICS WILL REMAIN NORTH OF THE AREA...STEEPENING LAPSE RATES WILL HELP PRODUCE CAPES IN EXCESS OF 1000 J/KG ESPECIALLY OVER WESTERN HALF OF THE AREA BY LATE AFTERNOON. SO WHILE WIDESPREAD THUNDERSTORMS ARE NOT EXPECTED MESOSCALE FORCING MECHANISMS SHOULD BE ENOUGH TO PRODUCE SCATTERED ACTIVITY. SHEAR PROFILE GENERALLY UNIDIRECTIONAL AND COULD SEE A FEW SPLITTING CELLS. WBZ HEIGHTS WILL FALL BELOW 9KFT DURING THE AFTERNOON AND THUS BIGGEST THREAT FROM ANY TSRA WILL BE MARGINALLY SEVERE HAIL. MOST AREAS SAW BETWEEN ONE AND 2 INCHES OF RAIN ON SUNDAY...AND ANY HEAVY DOWNPOURS IN TSRAS MAY PRODUCE SOME ISOLATED RUNOFF PROBLEMS BUT WIDESPREAD FLOODING IS NOT EXPECTED. CHANCE OF SHRAS/TSRAS WILL CONTINUE INTO THE EVENING HOURS AS COLD FRONT SAGS EVER SO SLOWLY SOUTHWARD ACROSS THE AREA. WITH INITIAL ADVECTION BEHIND THE FRONT UNIMPRESSIVE MAY SEE AREAS OF FOG DEVELOP AFTER MIDNIGHT WITH LOW LEVEL AIRMASS STILL QUITE MOIST. LOWER CLOUDS WILL PERSIST THROUGH A GOOD PART OF TUESDAY BUT DO EXPECT FRONT TO BE JUST SOUTH OF AREA ENDING THE RAIN CHANCES. TEMP FCST FOR TUESDAY ALSO REMAINS TRICKY AND HIGHLY DEPENDENT ON HOW FAR SOUTH FRONT MAKES IT AND IF WE CAN MANAGE A FEW PEAKS OF SUN DURING THE AFTERNOON. MID TO LATE WEEK TIME PERIOD LOOKING GENERALLY TRANQUIL AND SEASONABLE FOR THE TN VALLEY. SOUTHERN STREAM WILL REMAIN QUITE ACTIVE BUT WITH FRONT MAKING IT TO THE GULF COAST EXPECT PERIODIC BOUTS OF LIGHT OVERRUNNING RAIN WITH PASSING S/WVS TO REMAIN SOUTH OF THE AREA. WHILE SUN WILL BE VISIBLE AT TIMES DURING THE WEEK DO EXPECT TO SEE A CONSIDERABLE AMOUNT OF MID/HIGH LEVEL CLOUDINESS CONTINUING TO STREAM ACROSS THE AREA. SPLIT FLOW PATTERN WILL CONTINUE INTO NEXT WEEKEND. FLOW OVER THE SERN U.S. MAY BECOME A BIT MORE SWRLY AS MORE UPPER TROFFING DEVELOPS ACROSS THE PLAINS STATES AND THUS POSSIBILITY OF LIGHT OVERRUNNING RAIN WILL BEGIN TO INCREASE OVER THE WEEKEND...BUT EXACT TIMING OF ANY OF THESE EVENT REMAINS HIGHLY UNCERTAIN AND WILL LEAVE FCST DRY FOR NOW AND WILL AWAIT A BIT MORE CONTINUITY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 65 54 65 43 / 70 50 10 10 SHOALS 67 54 65 43 / 70 40 10 10 CULLMAN 66 56 67 44 / 70 50 10 10 FAYETTEVILLE 65 51 64 41 / 70 50 10 10 FT PAYNE 63 54 67 43 / 70 50 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CST MON FEB 21 2005 ALZ001>010-016-TNZ076-096-097-211900- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 500 AM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE DAY AS A COLD FRONT APPROACHES THE AREA. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY APPROACH SEVERE LIMITS WITH THE MAIN THREAT BEING LARGE HAIL. IN ADDITION...STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. GIVEN AN ALREADY SATURATED GROUND...SOME ISOLATED RUNOFF PROBLEMS ARE POSSIBLE. HOWEVER...WIDESPREAD FLOODING IS NOT EXPECTED. SCATTERED SHOWERS WILL CONTINUE INTO THE OVERNIGHT HOURS...WITH SOME AREAS OF FOG DEVELOPING LATE. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AREAS OF FOG WILL PERSIST THROUGH THE MORNING HOURS ON TUESDAY. OTHERWISE...DRIER WEATHER WILL DEVELOP THROUGH THE REMAINDER OF THE WORK WEEK AS THE COLD FRONT SHIFTS SOUTH OF THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY TODAY. HOWEVER...ALL INTERESTED PARTIES SHOULD CONTINUE TO MONITOR FUTURE UPDATES. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 445 AM CST MON FEB 21 2005 ALZ006-211130- MADISON- 445 AM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM MOVING ACROSS NORTHERN MADISON COUNTY... A STRONG THUNDERSTORM WILL CONTINUE MOVING ACROSS NORTHERN MADISON COUNTY THROUGH 530 AM. SMALL HAIL AND HEAVY RAINFALL WILL ACCOMPANY THIS STORM AS IT MOVES THROUGH LOCATIONS INCLUDING HARVEST...TONEY...MERIDIANVILLE...HAZEL GREEN AND MOORES MILL. RAINFALL AMOUNTS EXCEEDING 1 INCH WILL BE POSSIBLE AS THIS STORM PASSES THROUGH. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 506 AM CST MON FEB 21 2005 TNZ096-097-211130- FRANKLIN TN-LINCOLN- 506 AM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM MOVING ACROSS EASTERN LINCOLN AND WESTERN FRANKLIN COUNTIES... A STRONG THUNDERSTORM WILL CONTINUE MOVING ACROSS EASTERN LINCOLN COUNTY AND EVENTUALLY INTO WESTERN FRANKLIN COUNTY THROUGH 530 AM. HEAVY RAINFALL AND HAIL TO THE SIZE OF DIMES WILL ACCOMPANY THIS STORM AS IT MOVES THROUGH LOCATIONS INCLUDING LINCOLN...CRYSTAL SPRINGS...FLINTVILLE...HUNTLAND AND MAXWELL. RAINFALL AMOUNTS EXCEEDING 1 INCH WILL BE POSSIBLE AS THIS STORM PASSES THROUGH. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 905 AM CST MON FEB 21 2005 ALZ001>003-005-211600- COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LIMESTONE AL- INCLUDING THE CITIES OF...ATHENS...FLORENCE...MUSCLE SHOALS... RED BAY...RUSSELLVILLE...SHEFFIELD... TUSCUMBIA AND UNDERWOOD-PETERSVILLE 905 AM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS AFFECTING FRANKLIN...LAUDERDALE...LIMESTONE AND COLBERT COUNTIES... A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHWEST ALABAMA THROUGH 10 AM. AT 905 AM...THIS LINE OF STORMS EXTENDED FROM NORTHWEST OF PULASKI...TO EXTREME NORTHWEST LAUDERDALE COUNTY ALABAMA...TO NORTHERN ITAWAMBA COUNTY OF NORTHEAST MISSISSIPPI. MOVEMENT OF THIS ACTIVITY IS EAST SOUTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAINS WHICH WILL PRODUCE PONDING OF WATER ON AREA ROADS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STUCK BY LIGHTNING. PLEASE SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 2 PM. STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 928 AM CST MON FEB 21 2005 TNZ076-096-097-211630- FRANKLIN TN-LINCOLN-MOORE- 928 AM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS MOVING ACROSS LINCOLN...MOORE...AND FRANKLIN COUNTIES... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF LINCOLN...MOORE...AND FRANKLIN COUNTIES OF SOUTHERN MIDDLE TENNESSEE. THROUGH 1030 AM...WIND GUSTS TO 50 MPH...HAIL TO PEA SIZE...AND LOCALLY OVER 1 INCH OF RAINFALL CAN BE EXPECTED. THIS LINE IS MOVING EAST SOUTHEAST AT 35 MPH. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STUCK BY LIGHTNING. PLEASE SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 2 PM. STAY TUNED TO NOAA WEATHER RADIO...OR TO A FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION. RSB
The Northeast Alabama radar (KHTX), 52 km away, was scanning. The volume nearest the first event began at 15:51 UTC.
1 hail. Local standard time, as filed.
Penny size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437673.